MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB011, VOYANT 5MM FUSION 44CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB011, VOYANT 5MM FUSION 44CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB011
Medical Device Problem Code Unintended Power Up (1162)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit and the complainant's experience of unintended rf output could not be replicated.When the event unit was disassembled, dried blood and eschar was observed on the internal components of the handle.Based on the condition of the returned unit, the reported event was most likely caused by fluid ingress into the handle that occurred when the device was held at an acute angle and the jaws are submerged in fluid.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.This report represents a combined initial/follow-up report.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy converted open.Event description: rep.Was present for the case.He stated that it was a long case that started at 9:00 am.The voyant eb011 handpiece was used for around 4 hours.Around the 4 hour mark, which was the last time it was used, the "re-activate device" error appeared.After the 10th/11th attempt to re-activate the device, it managed to complete 1 seal cycle.After this, the device was set aside since it was the last time the surgeon needed to use the handpiece (per the rep., the doctor switched to using monopolar since advanced bipolar was no longer needed).1 hour later after the device had been set aside, the rep.Noticed that the handpiece had miraculously decided to activate on its own with the jaws open - it even managed to complete 1 seal cycle.It actually went through seal cycles 4 times before being unplugged by the rep.After it was unplugged and then re-plugged back in by the rep, the handpiece, once again, went through 1 seal cycle.All seal cycles happened outside the patient (i.E.No patient contact) since it was after use.The product is available for return and there was no patient injury.Type of intervention: continued the case without advanced bipolar since it was no longer needed.Patient status: no patient injury occurred.

Brand Name
EB011, VOYANT 5MM FUSION 44CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9293838
Report Number2027111-2019-00628
Device Sequence Number19445004
Product Code GEI
UDI-Device Identifier00607915134754
UDI-Public(01)00607915134754(17)201121(30)01(10)1358511
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K172624
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2020
Device Model NumberEB011
Device Catalogue Number101427001
Device Lot Number1358511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2019
Initial Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1